MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ULTRAFLEX ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION ULTRAFLEX ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL
Model Number M00513850
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/29/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2018 that an ultraflex esophageal proximal release covered stent was to be used to treat a malignant stricture in the esophagus during esophageal stent placement procedure performed on (b)(6) 2018.Reportedly, the patient's anatomy was not tortuous and was not dilated prior to stent placement.According to the complainant, during the procedure the stent was able to cross the stenosis along with the guidewire.However, it was reported that great resistance was met during deployment, and the stent was deployed partially on the delivery system.The stent was removed and the procedure was completed with another ultraflex esophageal stent.There were no patient complications reported as a result of this event.The patient's condition following the procedure was reported to be stable.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6), 2018 that an ultraflex esophageal proximal release covered stent was to be used to treat a malignant stricture in the esophagus during esophageal stent placement procedure performed on (b)(6), 2018.Reportedly, the patient's anatomy was not tortuous and was not dilated prior to stent placement.According to the complainant, during the procedure the stent was able to cross the stenosis along with the guidewire.However, it was reported that great resistance was met during deployment, and the stent was deployed partially on the delivery system.The stent was removed and the procedure was completed with another ultraflex esophageal stent.There were no patient complications reported as a result of this event.The patient's condition following the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Problem code 2906 captures the reportable event of ultraflex esophageal proximal release stent was partially deployed on the delivery system.A deployed ultraflex esophageal ng proximal release covered stent and delivery system were returned for analysis.Visual examination of the returned device identified no issues with the stent and delivery system.The stent was measured to be within specifications.The complainant confirmed the stent was fully deployed by the physician outside the patient and prior to returning the device for analysis.Taking all available information into consideration, the investigation concluded that most likely anatomical or procedural factors encountered during the procedure may have limited the performance of the device.Therefore, the most probable root cause is adverse event related to procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly, and performance specifications at the time of release for distribution.

Brand Name
ULTRAFLEX ESOPHAGEAL NG
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8005618
Report Number3005099803-2018-60993
Device Sequence Number289159
Product Code ESW
UDI-Device Identifier08714729716075
UDI-Public08714729716075
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K091816
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/15/2020
Device Model NumberM00513850
Device Catalogue Number1385
Device Lot Number0021870807
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/30/2018
Initial Date Received by Manufacturer 09/29/2018
Supplement Date Received by Manufacturer11/20/2018
Initial Report FDA Received Date10/25/2018
Supplement Report FDA Received Date12/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1